Alert archive / Maine / Frost Advisories in 2007
Frost Advisory 13, NWS Gray, ME
NWS Gray, ME issued this frost advisory at Oct 16, 2007, 3:04 PM EDT for Rockingham County, Strafford County, New Hampshire; 8 counties in Maine. It took effect at Oct 17, 2007, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2007, 3:04 PM EDT (19:04 UTC)
- In effect from
- Oct 17, 2007, 2:00 AM EDT
- Expired
- Oct 17, 2007, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 15 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KGYX 161904 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 304 PM EDT TUE OCT 16 2007 ...A FROSTY NIGHT IS ON TAP FOR SOUTHEAST NEW HAMPSHIRE AND SOUTHERN MAINE... .HIGH PRESSURE BUILDING OVER THE REGION FROM QUEBEC WILL RESULT IN CLEAR SKIES AND LIGHT WINDS TONIGHT. THE COMBINATION WILL LEAD TO THE DEVELOPMENT OF FROST OVER MUCH OF THE AREA LATE TONIGHT AND EARLY WEDNESDAY MORNING. MEZ018>028-NHZ010-013-014-171200- /O.NEW.KGYX.FR.Y.0013.071017T0600Z-071017T1200Z/ INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...GARDINER... UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...WALDOBORO... BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...THOMASTON... BELFAST...ROCHESTER...DOVER...DURHAM...DERRY...LONDONDERRY... EXETER...PORTSMOUTH...HAMPTON 304 PM EDT TUE OCT 16 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. LOWS IN THE LOWER TO MID 30S WILL RESULT IN AREAS OF FROST ACROSS THE REGION LATE TONIGHT AND EARLY WEDNESDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ HAYES
1 follow-up statement
000 WWUS71 KGYX 171142 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 742 AM EDT WED OCT 17 2007 ...FROST WAS REPORTED ACROSS MUCH OF THE REGION EARLY THIS MORNING... .FROST WAS REPORTED ACROSS MUCH OF SOUTHERN MAINE AND SOUTHEAST NEW HAMPSHIRE THIS MORNING. OVERNIGHT LOWS WERE MOSTLY IN THE UPPER 20S TO MID 30S. MEZ018>028-NHZ010-013-014-171245- /O.EXP.KGYX.FR.Y.0013.000000T0000Z-071017T1200Z/ INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...GARDINER... UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...WALDOBORO... BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...THOMASTON... BELFAST...ROCHESTER...DOVER...DURHAM...DERRY...LONDONDERRY... EXETER...PORTSMOUTH...HAMPTON 742 AM EDT WED OCT 17 2007 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at Oct 16, 10:02 AM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Oct 16, 10:02 AM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1002 AM EDT TUE OCT 16 2007 .SYNOPSIS... HIGH PRESSURE WILL BUILD OVER NORTHERN NEW ENGLAND THROUGH WEDNESDAY. A WEAK FRONTAL BOUNDARY WILL DEVELOP ACROSS SOUTHERN NEW ENGLAND THURSDAY...LIFTING ACROSS THE REGION FRIDAY. MEANWHILE...STRONG LOW PRESSURE OVER THE MID-WEST WILL LIFT A TROF OF LOW PRESSURE ACROSS THE REGION LATE FRIDAY INTO SATURDAY. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... UPSLOPE CLOUDS REMAIN IN PLACE...BUT THE PRECIPITATION APPEARS TO HAVE ENDED (WITH NO REPORTS FROM NHDOT RWIS OR ASOS IN THE AREAS). THE CLOUDS REMAIN IN PLACE AS THE FLOW SLOWLY WEAKENS. IN THE DOWNSLOPE AREAS...THE DRY AIR HAS WON OUT AND SKIES REMAIN MOSTLY SUNNY. AS THE LOW AND MID LEVEL FLOW BECOMES LESS CYCLONIC...THE UPSLOPE CLOUDS SHOULD DISSIPATE THIS AFTERNOON. THE FORECAST WAS UPDATED TO INDICATE THIS. ELSEWHERE...MOISTURE IS SCANT AND CONVECTIVE TEMPERATURES SHOULD REMAIN OUT OF REACH. HIGHS SHOULD BE A COUPLE OF DEGREES HIGHER THAN MONDAY WITH LESS IN THE WAY OF CLOUDS OVERALL. BUMPED UP THE WINDS A BIT AS MORNING SHOULD STILL SHOWED 25 KNOTS AVAILABLE AT THE TOP OF THE MIXED LAYER. THIS SHOULD TEND TO DIMINISH THIS AFTERNOON AS THE SURFACE GRADIENT RELAXES. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... SOME PATCHY VALLEY FOG TONIGHT LIKELY. TEMPERATURES BASED ON BLEND OF MAV/MET/CURRENT FORECAST AND POPS A BLEND OF MAV/CURRENT FORECAST NUMBERS. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... POPS INCREASE GRADUALLY FROM SLIGHT CHANCE LATE WEDNESDAY NIGHT... TO CHANCE SOUTHWESTERN COUNTIES ON THURSDAY. THIS OCCURS AS LARGE RIDGE ALOFT SLOWLY SHIFTS EASTWARD OVER TIME AND ATMOSPHERE SATURATES IN INCREASING SOUTHERLY FLOW OFF THE ATLANTIC. HAVE INTRODUCED A CHANCE OF THUNDER FRIDAY AFTERNOON AND FRIDAY EVENING WITH THE APPROACH OF SURFACE COLD FRONT. THIS WORKS WELL IN COLLABORATION WITH OFFICES TO OUR WEST. ANOMALOUSLY STRONG CUTOFF LOW PRESSURE SYSTEM MAY TAP QUITE A BIT OF ATLANTIC MOISTURE AS WE HEAD INTO NEXT WEEK. LATE OCTOBER IS CLIMATOLOGICALLY FAVORABLE FOR HEAVY RAINFALLS WITHIN SLOW MOVING SYSTEMS. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... MVFR CEILINGS CONTINUE THIS MORNING AT KLEB IN THE UPSLOPE FLOW. THIS SHOULD DISSIPATE LATE THIS MORNING AS THE AIRMASS CONTINUES TO DRY AND THE FLOW BECOMES LESS FAVORABLE. COULD BE SOME LIFR CONDITIONS IN PATCHY FOG LATE TONIGHT...ESPECIALLY AT KLEB AND KCON. THEREAFTER...MAINLY VFR THROUGH UNTIL LATE IN THE WORK WEEK. && .MARINE... IN THE SHORT TERM...WINDS HAVE REMAINED BELOW SMALL CRAFT LIMITS THIS MORNING ACROSS MOST OF THE WATERS. THE EXCEPTION HERE IS ANZ150...WHERE MISM1 CONTINUES TO SHOW WINDS NEAR SMALL CRAFT STRENGTH. THIS MAKES SENSE AS THE BEST GRADIENT REMAINS ACROSS THE EASTERN WATERS BEHIND THE SLOWLY MOVING LOW OVER THE MARITIMES. THE SMALL CRAFT ADVISORY REMAINS IN PLACE FOR ANZ150...BUT HAS BEEN DROPPED FOR ALL OTHER WATERS. THE GRADIENT WILL CONTINUE TO SLOWLY RELAX...AND GUSTS SHOULD REMAIN BELOW 25 KNOTS. IN THE LONG RANGE...WINDS AND SEAS WILL PICK UP AHEAD OF TROUGH LATE FRIDAY AND SATURDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ150. && NEAR TERM...HAYES SHORT TERM...HAYES AVIATION...HAYES MARINE...HAYES
Hazardous weather outlook, Oct 16, 3:03 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 303 AM EDT TUE OCT 16 2007 MEZ007>009-012>014-018>028-NHZ001>010-013-014-170715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 303 AM EDT TUE OCT 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Maine, 2007Frost Advisories in New Hampshire, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.